Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 21, 2007, 1:43 AM CDT for Wadena County, Minnesota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 1:43 AM CDT (06:43 UTC)
- Expired
- Sep 21, 2007, 2:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Wadena County, MN
The radar
The Duluth radar (KDLH), 208 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 2:05 AM CDT | HAIL 0.88 | Verndale, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 12:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 210643
SVRFGF
MNC159-210745-
/O.NEW.KFGF.SV.W.0173.070921T0643Z-070921T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
143 AM CDT FRI SEP 21 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WADENA COUNTY IN CENTRAL MINNESOTA...
* UNTIL 245 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR
WRIGHTSTOWN...OR 42 MILES EAST OF FERGUS FALLS...MOVING TO THE
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WADENA AT 155 AM CDT...
VERNDALE AT 200 AM CDT...
BLUE GRASS AT 210 AM CDT...
NIMROD AT 230 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4678 9481 4661 9482 4637 9480 4638 9514
4678 9514
TIME...MOT...LOC 0643Z 222DEG 30KT 4631 9517
$$
DK/BB2 follow-up statements
000
WWUS53 KFGF 210709
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
209 AM CDT FRI SEP 21 2007
MNC159-210745-
/O.CON.KFGF.SV.W.0173.000000T0000Z-070921T0745Z/
WADENA MN-
209 AM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WADENA COUNTY...
AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR
VERNDALE...OR 50 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
8 MILES SOUTHEAST OF BLUE GRASS BY 220 AM CDT...
8 MILES SOUTHEAST OF NIMROD BY 235 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4678 9481 4661 9482 4637 9480 4638 9514
4678 9514
TIME...MOT...LOC 0709Z 222DEG 30KT 4641 9496
$$
DK/BB000
WWUS53 KFGF 210744
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
244 AM CDT FRI SEP 21 2007
MNC159-210754-
/O.EXP.KFGF.SV.W.0173.000000T0000Z-070921T0745Z/
WADENA MN-
244 AM CDT FRI SEP 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR WADENA COUNTY WILL EXPIRE AT
245 AM CDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 245 AM CDT.
AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR POPLAR...OR 55 MILES EAST OF DETROIT
LAKES...MOVING TO THE NORTHEAST AT 30 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 245 AM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4678 9481 4661 9482 4637 9480 4638 9514
4678 9514
TIME...MOT...LOC 0744Z 222DEG 30KT 4663 9467
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:13 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 20, 9:13 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 913 PM CDT THU SEP 20 2007 .UPDATE... SO FAR THIS EVENING ALL ACTION HAS BEEN ASSOC WITH STRONG 50 KT 850 MB JET OVER ERN MN...WITH CONTINUED TSTM DEVELOPMENT IN ERN MN AND NW WI. LATE AFTN SHOWED LOWER CLOUDS CLEARING OUT TO ABOUT THE JMS-FAR-FFM AREAS WITH WINDS AND TEMPS SHOWING APPARENT WARM FRONT BRIEFLY RIDING NORTH INTO FAR SE ND WITH LOWER 80S AT ELLENDALE WHILE FARGO STAYED IN THE 60S. THIS EVENING HAS SHOWN WINDS BACKING BACK TO THE SOUTHEAST AND EAST ALONG THE ND/SD BORDER NORTH AND EAST OF ABERDEEN SO WARM FRONT MAY HAVE RETREATED SOUTHWARD AGAIN BACK TO MORE A HON-ATY LINE BUT WITH WINDS BECOMING LIGHT REAL WARM FRONT GETTING HARDER TO DEFINE. ATMOSPHERE REMAINED CAPPED FOR SFC CONVECTION OVER NE SD LATE AFTN/EARLY EVE....SO NOW WAITING GAME IS ON TO SEE WHAT HAPPENS AFTER MIDNIGHT ONCE LOW LEVEL JET RE-ESTABLISHES ITSELF WESTWARD OVER NEBRASKA INTO ERN SD. 00Z RUC SHOWS STRONG 850 MB WIND CONVERGENCE IN THE MN/SD/ND BORDER AREA 09Z TIME PD WITH 50 KT 850 MB JET OVER CNTRL SD GOING TO LESS THAN 20KT OVER FARGO-FERGUS FALLS AREA. AREA OF 850 MB MOISTURE FLUX AND THETA-E MAXIMIZES RIGHT IN AN AREA FROM ABERDEEN TO ELLENDALE EAST-SOUTHEAST TOWARD ALEXANDRIA. WITH ALL THIS CONVERGENCE AT 850 MB AND DEEPENING SFC LOW OVER NW/NCNTRL SD TONIGHT AHD OF APPROACHING SHORT WAVE TROUG IT WOULD MAKE SENSE THAT VERY RAPID TSTM DEVELOPMENT SHOULD OCCUR IN AFOREMENTIONED AREAS WITH SOME SVR THREAT AS WELL. BEST BET 08Z-11Z PERIOD. SFC LOW PROG TO MOVE TO NR OR JUST EAST OF GFK JUST PAST 12Z AND STILL DEEPENING. SFC LOW AND TROUGH WILL MOVE INTO AIRMASS MUCH MORE MOIST THAN CURRENTLY OVER WRN ND/ERN MT AND THUS WOULD EXPECT EXPANSION OF PCPN LATE TONIGHT INTO FRIDAY MORNING AS SYSTEM PULLS THROUGH. 00Z NAM CONTINUES ON A DEEPER AND SLOWER SOLN AND GIVES WRAPAROUND RAIN MOST OF FRIDAY TO MUCH OF ERN ND/NW MN. && .AVIATION... LOW CLOUDS CLEARED OUT OF FARGO-DTL AREAS THIS EVENING WITH CLEARING ALMOST GETTING TO GFK BUT LATEST FRAMES OF LOW CLOUD IMAGERY SHOWS SOME EXPANSION OF LOWER CLDS BACK WEST AND SOUTHWEST FROM GFK TOWARD JMS. SO TIME WILL TELL IF/WHEN GFK GETS OUT FROM IFR/LOW MVFR CONDITIONS. RIGHT NOW PLAYED IT PESSIMISTIC TONIGHT FOR GFK. AS FOR BEMIDJI LOWER CLOUDS NOW APPEAR ON THE WAY OUT WITH A LARGE CLEARING AREA UP TO FOSSTON NOW. SO WOULD THINK BJI MIGHT GET RID OF LOW CLOUDS BEFORE 05Z AND THEN STAY MAINLY VFR REST OF THE NIGHT BEFORE LOWER CIGS AND PCPN ARRIVES AFTER 12Z. KEPT FARGO VFR UNTIL LOWER CIGS AND SOME PCPN ARRIVES LATE TONIGHT AND FRIDAY MORNING. LOOKS WINDY FRIDAY WITH G30KT PSBL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Sep 20, 9:15 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 915 PM CDT THU SEP 20 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 915 PM CDT THU SEP 20 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA BETWEEN MIDNIGHT AND 6 AM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AFTER MIDNIGHT OVER FAR SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA AND THEN CONTINUE UNTIL DAWN FRIDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. OTHER THUNDERSTORMS ARE POSSIBLE TOWARD MORNING OVER NORTHEAST NORTH DAKOTA AS A UPPER LEVEL TROUGH MOVES INTO THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. RIDDLE
In the hours before
Local storm report, Sep 21, 1:19 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
119 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL BATTLE LAKE 46.29N 95.72W
09/21/2007 E0.75 INCH OTTER TAIL MN LAW ENFORCEMENT
&&
SPEICHERLocal storm report, Sep 21, 1:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
126 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HAIL 4 NE FERGUS FALLS 46.32N 96.01W
09/21/2007 M1.00 INCH OTTER TAIL MN TRAINED SPOTTER
&&
SPEICHERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 12:09 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 66 min |
| Sep 21, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 62 min |
| Sep 21, 1:56 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 64 min |
| Sep 21, 1:59 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 61 min |
| Sep 21, 2:35 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 55 min |
| Sep 21, 2:42 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 63 min |
| Sep 21, 3:23 AM CDT | Severe Thunderstorm Warning | FGF | Becker | 47 min |
| Sep 21, 4:37 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 10 hr |
| Sep 21, 7:40 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 50 min |
| Sep 21, 8:29 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.